Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 26, 2009, 8:40 AM CDT for Attala County, Holmes County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2009, 8:40 AM CDT (13:40 UTC)
- Expired
- Sep 26, 2009, 10:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1540 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 261340
FFWJAN
MSC007-051-261545-
/O.NEW.KJAN.FF.W.0151.090926T1340Z-090926T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
840 AM CDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF KOSCIUSKO...
SOUTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF DURANT...
* UNTIL 1045 AM CDT
* AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
KOSCIUSKO TO 10 MILES SOUTHWEST OF DURANT...MOVING EAST NORTHEAST
AT 30 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE
TO THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOODMAN AND MCADAMS AND LEXINGTON
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3319 8983 3327 8963 3328 8932 3305 8933
3292 9006 3306 9037
$$
402 follow-up statements
000
WGUS74 KJAN 261433
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
933 AM CDT SAT SEP 26 2009
MSC051-261441-
/O.CAN.KJAN.FF.W.0151.000000T0000Z-090926T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES MS-
933 AM CDT SAT SEP 26 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HOLMES
COUNTY...
HEAVY RAINS HAVE MOVED EAST OF THE AREA.
LAT...LON 3309 8980 3321 8971 3324 8958 3328 8932
3305 8934 3295 8989
$$
MSC007-261545-
/O.CON.KJAN.FF.W.0151.000000T0000Z-090926T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-
933 AM CDT SAT SEP 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
ATTALA COUNTY...
AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN 5 MILES SOUTHEAST OF
DURANT. THE STORMS WERE MOVING EAST AT 20 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE OCCURRED
IN THE PAST HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HESTERVILLE AND KOSCIUSKO
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MOVE
TO HIGHER GROUND.
CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.
&&
LAT...LON 3309 8980 3321 8971 3324 8958 3328 8932
3305 8934 3295 8989
$$
40000
WGUS74 KJAN 261545
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT SAT SEP 26 2009
MSC007-261553-
/O.EXP.KJAN.FF.W.0151.000000T0000Z-090926T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-
1045 AM CDT SAT SEP 26 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 AM CDT FOR ATTALA
COUNTY...
RAINFALL HAS DIMINISHED WITH ONLY SCATTERED LIGHT SHOWERS REMAINING.
ESTIMATES OF 2 TO 3 INCHES HAVE FALLEN ACROSS PORTIONS OF THE COUNTY
SINCE 8 AM THIS MORNING.
PLEASE RELAY ANY REPORTS OF FLOODING THROUGH YOUR LOCAL LAW
ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICES TO THE NATIONAL WEATHER
SERVICE IN JACKSON.
LAT...LON 3309 8980 3321 8971 3324 8958 3328 8932
3305 8934 3295 8989
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:45 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Sep 26, 3:45 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 345 AM CDT SAT SEP 26 2009 .SHORT TERM...TODAY THROUGH SUNDAY...FRONTAL BOUNDARY EXTENDS ACROSS THE SOUTHEASTERN PORTIONS OF THE AREA THIS MORNING. THE FRONT WILL FINALLY BEGIN TO MOVE EAST TODAY AS THE UPPER TROUGH OVER THE MIDWEST BEGINS TO SWING ACROSS MISSISSIPPI THIS AFTERNOON AND EVENING. PWATS WILL CONTINUE TO EXCEED 2 INCHES ACROSS MOST OF THE STATE THIS MORNING...BUT WITH DRIER AIR WORKING ITS WAY INTO THE DELTA THIS AFTERNOON. THE BEST AVAILABLE MOISTURE WILL GENERALLY BE ALONG AND EAST OF THE NATCHEZ TRACE EARLY THIS AFTERNOON WITH MUCH DRIER AIR ENCOMPASSING THE AREA EARLY THIS EVENING. HEAVY RAINFALL LOOKS TO BE THE MAIN RISK THIS AFTERNOON MAINLY ALONG THE I-59 CORRIDOR... BUT A STRONG STORM OR TWO CANNOT BE RULED OUT. MOST OF THE SHOWERS WILL SHIFT EAST OF THE AREA THIS EVENING WITH CLEAR SKIES PREVAILING OVER MUCH OF THE AREA TONIGHT. AS SKIES CLEAR TONIGHT...PATCHY AREAS OF FOG WILL ONCE AGAIN BE POSSIBLE. SUNDAY WILL BRING CLEAR TO PARTLY CLOUDY SKIES AND WARM TEMPS IN THE UPPER 80S. STUCK CLOSE TO GUIDANCE TEMPS AND POPS THROUGH THE PERIOD./15/ .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY...A SIGNIFICANT PATTERN CHANGE IS STILL EXPECTED IN THE LONG TERM FROM WARM AND WET TO COOLER AND DRIER. COME SUNDAY NIGHT THE PATTERN CHANGE WILL ALREADY BE UNDER WAY WITH NORTHWEST FLOW ALOFT...WEAK SURFACE RIDGING OVER THE NORTHERN GULF AND A DRIER AIRMASS OVER OUR REGION. LARGE AMPLITUDE RIDGING WILL MOVE OVER THE WESTERN CONUS WHILE A POTENT NORTHERN STREAM SHORTWAVE DROPS OVER THE GREAT LAKES REGION SUNDAY NIGHT. THIS SHORTWAVE WILL HELP DEVELOP A CLOSED LOW OVER THE GREAT LAKES REGION AND AMPLIFY A TROUGH OVER THE EASTERN CONUS. A RATHER STRONG COLD FRONT WILL DROP SOUTH ACROSS THE MID MISSISSIPPI VALLEY SUNDAY NIGHT AND ACROSS OUR CWA MONDAY. WAA AHEAD OF THE APPROACHING FRONT WILL REMAIN WEAK LIMITING DEEP MOISTURE AND CONVERGENCE DURING FROPA OVER OUR CWA. AS A RESULT THE COLD FRONT WILL BE DRY BUT BRING IN COOLER AND MUCH DRIER AIR INTO OUR REGION. MAX TEMP FORECAST MONDAY WILL DEPEND ON THE TIMING OF THE COLD FRONT. CONSIDERING THE LATEST ENSEMBLE GUIDANCE HAVE KNOCKED THE 00Z GFS MAX TEMPS DOWN A COUPLE OF DEGREES IN THE NORTHWEST WHERE THE FRONT SHOULD MAKE IT THROUGH BEFORE MAXIMUM HEATING WOULD OCCUR. BY TUESDAY MORNING NAM AND GFS AGREE THAT SURFACE DEW POINTS SHOULD BE IN THE 40S. ALTHOUGH A NORTH WIND OVERNIGHT MONDAY WILL LIKELY HINDER PRIME RADIATIVE COOLING...THE COOLER AND DRIER AIRMASS SHOULD ALLOW FOR MOST SITES TO BOTTOM OUT IN THE 50S TUESDAY MORNING. THE COOLEST NIGHT OF THE PERIOD IS EXPECTED TUESDAY NIGHT WITH MOST OF THE SOUTH ALSO BOTTOMING OUT IN THE 50S. THE LARGE UPPER LOW OVER THE EASTERN CONUS WILL SHIFT EAST TUESDAY THROUGH THURSDAY WHILE THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS MOVES EAST AND OVER THE MISSISSIPPI VALLEY BY THURSDAY MORNING. THE RESULT WILL BE DRY WEATHER FOR THE ARKLAMISS AND A WARMING TREND. THURSDAY RIDGING SURFACE AND ALOFT WILL SHIFT EAST OF OUR REGION AS A SECOND CLOSED LOW MOVES OVER THE CENTRAL PLAINS. THIS UPPER LOW AND ITS ASSOCIATED SURFACE LOW WILL BEGIN MOVING TO THE NORTH THURSDAY NIGHT AND SEND A COLD FRONT TOWARD OUR CWA. WAA ADVECTION AHEAD OF THIS SYSTEM LOOKS A LITTLE STRONGER AND SUFFICIENT MOISTURE IS EXPECTED TO BE BACK OVER OUR REGION TO SUPPORT A FEW STORMS OVER OUR DELTA REGION BY EARLY FRIDAY MORNING. THE GFS IS A LITTLE FASTER THAN THE ECMWF BUT BOTH MODELS ARE IN REASONABLE AGREEMENT THIS MORNING. THE COLD FRONT IS EXPECTED TO MOVE ACROSS OUR CWA FRIDAY AND BRING THE NEXT BEST CHANCE FOR WIDESPREAD RAIN THEN. AGAIN THE GFS IS FASTER THAN THE ECMWF IN ENDING THE RAIN FRIDAY NIGHT WHERE AS THE ECMWF KEEPS RAIN CHANCES IN THROUGH SATURDAY MORNING. WL LEAN TOWARD THE SLOWER ECMWF FOR NOW AND MENTION POPS IN SOUTHERN HALF THROUGH SATURDAY MORNING. A DRIER SATURDAY AND NEXT SUNDAY ARE A CHANGE FROM THE 18Z RUN BUT BOTH GFS/ECMWF ARE IN GOOD AGREEMENT WITH NEAR ZONAL FLOW ALOFT AND SURFACE HIGH PRESSURE CENTERED OVER OUR REGION FOR SATURDAY NIGHT INTO SUNDAY. /22/ && .AVIATION...ONCE AGAIN MVFR/IFR CONDITIONS EXIST AT MOST TAF SITES ACROSS THE AREA THIS MORNING AS A RESULT OF LOW STRATUS. CEILINGS WILL IMPROVE LATER THIS MORNING AND SCATTERED CONVECTION WILL AGAIN BE POSSIBLE OVER LOCATIONS MAINLY ALONG AND EAST OF THE NATCHEZ TRACE PARKWAY THIS MORNING INTO THE MID AFTERNOON HOURS. ANOTHER FRONT SHOULD BEGIN PUSHING EASTWARD DURING THE DAY...ALLOWING CLEARING CONDITIONS FROM WEST TO EAST OVER OUR AREA. VFR CONDITIONS ARE EXPECTED THIS EVENING AND INTO THE OVERNIGHT HOURS...BUT PATCHY AREAS OF FOG WILL BE POSSIBLE EARLY ON SUNDAY./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 67 86 66 / 58 15 6 4 MERIDIAN 85 68 86 61 / 74 22 6 5 VICKSBURG 85 67 88 66 / 33 8 6 4 HATTIESBURG 89 71 88 65 / 83 22 9 2 NATCHEZ 85 69 88 68 / 40 8 7 3 GREENVILLE 84 65 88 66 / 28 8 5 5 GREENWOOD 84 65 86 64 / 35 8 6 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 15 LONG TERM: 22
Hazardous weather outlook, Sep 26, 4:45 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 445 AM CDT SAT SEP 26 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>037-040>044- 047>049-053-054-059>061-270945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE- COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- 445 AM CDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY. MSZ038-039-045-046-050>052-055>058-062>066-072>074-270945- WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON- SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 445 AM CDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE FINAL ROUND OF SCATTERED STORMS IS EXPECTED LATER THIS MORNING INTO THE AFTERNOON HOURS ACROSS THE EASTERN PORTIONS OF THE OUTLOOK AREA MAINLY EAST OF THE NATCHEZ TRACE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS A WEAK FRONT AND UPPER DISTURBANCE COMBINE WITH VERY HIGH LEVELS OF MOISTURE. ONCE AGAIN...THE RISK FOR FLASH FLOODING AND POSSIBLY A STRONG STORM WITH GUSTY WINDS AND FREQUENT LIGHTNING STRIKES WILL BE A CONCERN AS THESE THUNDERSTORMS DEVELOP EARLY THIS AFTERNOON...ESPECIALLY ALONG INTERSTATE 59 LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Special weather statement, Sep 26, 7:42 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 742 AM CDT SAT SEP 26 2009 MSZ029>033-261325- CLAY MS-LOWNDES MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS- 742 AM CDT SAT SEP 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF ACKERMAN AT 742 AM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHEASTERN CHOCTAW...OKTIBBEHA...EAST CENTRAL WEBSTER... EXTREME WEST CENTRAL LOWNDES AND WEST CENTRAL CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. DHB
Special weather statement, Sep 26, 7:58 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 758 AM CDT SAT SEP 26 2009 MSZ037-261330- ATTALA MS- 758 AM CDT SAT SEP 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER KOSCIUSKO AT 758 AM CDT...MOVING EAST AT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL ATTALA COUNTY SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, Sep 26, 8:23 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 823 AM CDT SAT SEP 26 2009 MSZ030-031-033-261355- CLAY MS-LOWNDES MS-OKTIBBEHA MS- 823 AM CDT SAT SEP 26 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF STARKVILLE AT 823 AM CDT...MOVING EAST AT 30 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN OKTIBBEHA...WEST CENTRAL LOWNDES AND SOUTH CENTRAL CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:29 AM CDT | Flash Flood Warning | JAN | Choctaw, Oktibbeha | 2 hr |
| Sep 26, 1:38 PM CDT | River Flood Warning | JAN | Attala | 18 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.